Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey everyone,

I think I might have an issue with AHA so I wanted to hear if anyone has any advice.

For a few weeks now I've been using this thing by MD Formulations called "skin renewal complex" which is 14% glycolic acid. I have been putting on a thin layer every second night, as recommended by a skin physician. It's been working quite well, the red marks are slowly fading, and I haven't felt any real side effects, such as red irritated skin some may experience. What I have noticed however is that as soon as I play around with my face skin a little, wrinkle my forehead or simply am out in the cold for a while, it does get very red. Red in the sense that it seems as if the skin on my forehead has become quite thin.

I don't know if that could be. Some say AHA doesn't make your skin thinner, some say it may if the skin renewal process isn't working quite as it should (new skin from beneath not coming out at the same pace as the old one is being peeled away). Does anyone have any suggestion on what I should do? I do have a few really fat lotions with A-vitamin that after a while is supposed to create thicker skin by stimulating/teasing it, however I don't think it might be very good to combine them with the AHA (even if not using them on the same day).

Any help would be greatly appreciated.

/D

Share this post


Link to post
Share on other sites

yes, AHA can be dangerous if used in such a high percentage. It can most certainly thin your skin out and increase your chances of photo aging.

I remember reading somewhere that you shouldn't really use any AHA products with more than 10% AHA in them on a regular basis because it will greatly sensitize your skin and make you more apt to burning and other environmental hazards (cold in this case)

Using an AHA just once can have effects that last for up to a week. This is usually why cosmetologist and doctors and such usually perform professional chemical peels only once a week or two. (of course, their AHAs are insanely strong)

However, if you go outside a lot, use a crazy powerful sunscreen to protect your thinner skin or stay out of the sun as much as possible. If you feel it's making your skin TOO thin or irritated, you'll just have to talk to your dermatologist or doctor or whoever you got it from to see about possibly lowering the dosage or something.

I don't think AHAs are too harmful for your skin unless your using too high of a percentage, or going outside often. But if you're doing that, the AHA might be doing more harm than good.

Share this post


Link to post
Share on other sites

When using a daily AHA product you should be wearing a sunscreen of at least SPF 30. A moisturizer of some type may also help.

I'd agree that 14% glycolic is a tad high; I use 8-12% daily but I am also probably at least 20 years older than either of you youngsters.

Please see the recommendations for glycolic acid products in the middle link of my signature, at the bottom. My personal favorite is Avon's Anew Advanced Clinical Retexturizing Peel used every other day. I believe it is 12% AHA. Clears up comedones, and eventually removed my inflammatory acne, too. :) And leaves skin glowing and healthy looking. BUT may be too harsh/strong for young skin that hasn't had decades of sun exposure. For young skin, Aqua Glycolic cleansers might be the thing for you. :)

Remember, always use SPF 30 for ANY AHA product at all and for at least a week after discontinuing AHA usage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×